Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 9, 2021, 2:30 PM CDT for Jones County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- Jul 9, 2021, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WWUS84 KJAN 091930
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
230 PM CDT Fri Jul 9 2021
MSZ064>066-074-092000-
Jones MS-Jefferson Davis MS-Covington MS-Forrest MS-
230 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST...
SOUTHEASTERN COVINGTON...SOUTHERN JONES AND EAST CENTRAL JEFFERSON
DAVIS COUNTIES UNTIL 300 PM CDT...
At 229 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Macedonia to near Melba. Movement was
east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Macedonia around 235 PM CDT.
Ovett around 250 PM CDT.
Sanford around 255 PM CDT.
Other locations impacted by these storms include Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3153 8977 3167 8940 3153 8894 3143 8894
3143 8914 3135 8915
TIME...MOT...LOC 1929Z 253DEG 24KT 3138 8917 3152 8965
$$
JNEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 9, 12:43 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 9, 12:43 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1243 PM CDT Fri Jul 9 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Local radars showed scattered TSRA moving north into southern MS that wl affect HBG and PIB by 19Z. This activity is expected to make it to the I-20 TAF sites by 21Z. More isolated coverage of TSRA is expected in the north. This activity will dissipate shortly after 00Z Saturday and VFR conditions is expected to prevail through tonight away from the TSRA activity. VFR conditions will prevail Saturday morning with the exception of the se where MVFR cigs may develop 13Z-16Z. /22/ && .DISCUSSION... Satellite imagery showed mostly sunny skies along our Highway 82 corridor and temperatures have warmed as expected this morning. South of Highway 82 thick cloud cover continued to limit heating. This will limit destabilization of our moist airmass and the development of showers and thunderstorms that are expected today. Have delayed pops and adjusted temperature curves with the update but the overall forecast remains on track. /22/ Prior discussion below: Today and tonight: Although high pressure ridging will be building in across the region from the west, a low pressure system along the Texas coast will be sending deep moisture into southern Mississippi, thus chances for showers and storms will continue Friday across the area, with the best chances in the south. Highs Friday will range from the middle 80s south where better coverage of clouds and precip will exist, to the lower 90s in the north. Convection will be ending Friday evening as mid level ridging continues building in from the west, and a surface ridge begins building in from the southeast. Lows Friday night will generally be in the lower 70s. /27/ This weekend-late next week (Sat-next Thurs)... This weekend (Saturday-Sunday): At the start on Sat, mean trough will be situated for areas in the lee of the Intermountain West, while amplifying trough will be situated over the north-central Plains. Mean deep 600DM ridge will remain parked over the Four Corners/Desert SW. An upper low will be situated over S TX & N Mexico but weakening. The ArkLaMiss will remain in the weakness & W-SW low-level soupy air of +1.75 inch PWs & high Theta E air in the region. Best rain & storm chances will be across the S, but scattered coverage is expected. With scattered nature & less vertical totals/moist adiabatic lapse rates, limited storm organization, albeit a few stronger storms, is expected. Heavy downpours/isolated flash flooding will be the norm this weekend, especially with backbuilding & training potential, as has been the case the past few days. Near normal heat & humidity are expected Saturday. Highs will be in the low 90s Sat, with heat indices in upper 90s-near 100 degrees into Saturday. By Sun, 80-90kt upper jet/PV energy remains progged to swing SE out of the Rockies & help shortwave trough dig SE. A cold front is progged to move just along the edge of the region. This will help increasing low-level flow & mid-level lapse rates/negative Showalter indices to move in the Delta. Due to +30kt 850mb flow, some storm organization is possible as this front drops SE & any MCS/multicell structures develop. Gusty winds look to be the main threat with any strong-severe storms. Widespread rain & storm chances will increase by Sunday afternoon & linger through the overnight hours. Model guidance continues to prog anomalous moisture of 2-2.25 inch PWs, W-SW boundary parallel low-level flow & nearly 340K 850mb Theta E. Global consensus indicates some 3-4 inch totals in portions of the Delta. Due to this, heavy rain/training & flash flooding potential is possible. Will introduce a "Limited" for flash flooding potential & "Marginal" for isolated severe storms for Sunday afternoon through evening, with some lingering into the overnight hours. Early-late next week (Monday-Wednesday): Expect perturbed pattern to persist into early next week as the front stalls across the Mid-South Mon. This will keep widespread chances in the Delta early Monday before more scattered-numerous into the afternoon as frontal convergence lifts NE. The trough axis will begin to lift NE Mon. W Atlantic subtropical ridging will amplify, leading to less focused convective coverage & warming temperatures & near normal heat & humidity by mid-late week. Lapse rates will remain subtle, but isolated strong storms & quick heavy downpours remain possible through the rest of the period. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 73 90 74 / 54 10 54 10 Meridian 87 71 90 71 / 54 9 55 9 Vicksburg 88 74 91 75 / 51 9 46 10 Hattiesburg 85 73 89 74 / 66 9 62 5 Natchez 85 73 89 73 / 65 10 55 8 Greenville 91 73 91 74 / 24 9 29 21 Greenwood 91 72 91 74 / 36 10 39 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/DC/27
Hazardous weather outlook, Jul 9, 5:25 AM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 525 AM CDT Fri Jul 9 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 525 AM CDT Fri Jul 9 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms capable of damaging wind gusts are possible Sunday afternoon through evening in southeast Arkansas, portions of northeast Louisiana, northwest & north-central Mississippi. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash floodign is possible, particularly in low-lying and urban areas, Sunday afternoon through evening in southeast Arkansas, portions of northeast Louisiana, northwest & north- central Mississippi. Rainfall totals between two to three inches, with locally higher amounts possible, could fall within a short period of time. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. 23 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 9, 2:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
230 PM CDT Fri Jul 9 2021
MSZ064>066-074-092000-
Jones MS-Jefferson Davis MS-Covington MS-Forrest MS-
230 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST...
SOUTHEASTERN COVINGTON...SOUTHERN JONES AND EAST CENTRAL JEFFERSON
DAVIS COUNTIES UNTIL 300 PM CDT...
At 229 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Macedonia to near Melba. Movement was
east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Macedonia around 235 PM CDT.
Ovett around 250 PM CDT.
Sanford around 255 PM CDT.
Other locations impacted by these storms include Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3153 8977 3167 8940 3153 8894 3143 8894
3143 8914 3135 8915
TIME...MOT...LOC 1929Z 253DEG 24KT 3138 8917 3152 8965
JNENearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.